# SDR N421DG030102

- Difficulty date: March 21, 2002
- Submitted: March 21, 2002
- Operation: General aviation
- Aircraft: N421DG
- Make and model: Cessna 421C
- Aircraft serial: 421C0456
- Aircraft time: 3,900 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Hydraulic System
- Condition: Contaminated
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: G
- Precautionary procedure: L

## Discrepancy

EXTENDED THE MLG ON APPROACH AND ONLY THE LT LOCKED INTO PLACE. NOTIFIED TOWER OF THIS CONDITION AND MANEUVERED WHILE WORKING ON THE PROBLEM.  INITIATED THE APPROACH AGAIN AND EXECUTED EMERGENCY PROCEDURES,  ONLY LT MAIN WAS LOCKED, THE LANDING WAS INITIATED AND THE A/C TOUCHED DOWN WITH LT DOWN AND LOCKED, THE RT WAS PARTIALLY EXTENDED BUT NOT LOCKED, THE NOSE GEAR WAS EXTENDED BUT IT WAS NOT LOCKED. NLG STAYED EXTENDED ON ROLL OUT AND THE RT WING, AILERON, FLAP, AND PROP SUSTAINED DAMAGE. HYD MLG SYS WAS INSPECTED. FLUID WAS EXAMINED, AND A SMALL AMOUNT OF WATER WAS FOUND.  IN SHOP AT 60 DEG F THE MLG FUNCTIONED NORMALLY. IT APPEARS THAT MOISTURE IN THE HYD SYS FROZE AND PREVENTED FUNCTION OF THE MLG.
